Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 28, 2019, 2:02 PM PDT. It took effect at Oct 29, 2019, 8:00 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 2:02 PM PDT (21:02 UTC)
- In effect from
- Oct 29, 2019, 8:00 AM PDT
- Expired
- Oct 30, 2019, 4:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
325 WWUS86 KEKA 282102 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 202 PM PDT Mon Oct 28 2019 ...RED FLAG WARNING ISSUED FOR FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR MENDOCINO...NORTHERN LAKE...SOUTHERN TRINITY...AND PORTIONS OF INTERIOR HUMBOLDT AND DEL NORTE COUNTIES FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .Gusty east-northeast winds will redevelop Tuesday morning across much of the higher terrain of interior northwest California. These winds will be collocated with very low humidity values and critically dry vegitation. Winds will not be nearly as strong as with the wind event over the weekend, but will still result in critical fire weather conditions. Exposed ridgetop locations will see the highest gusts, up to 45 mph, while lower elevations and valleys will see much lighter winds. The strongest winds will occur late in the day Tuesday and Tuesday night, followed by easing winds during the day on Wednesday. Humidity recoveries Tuesday night will be minimal, followed by very low humidity remaining on Wednesday. CAZ204-211-212-276-277-283-290515- /O.NEW.KEKA.FW.W.0006.191029T1500Z-191030T2300Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit-Trinity- 202 PM PDT Mon Oct 28 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM TUESDAY TO 4 PM PDT WEDNESDAY ABOVE 2000 FEET... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 8 AM Tuesday to 4 PM PDT Wednesday. * WIND...East to northeast winds 15 to 30 mph with gusts up to 45 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 8 to 18 percent. Overnight recovery 30 to 60 percent in the valleys and only 15 to 30 percent on the ridges. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
7 follow-up statements
304 WWUS86 KEKA 290502 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1002 PM PDT Mon Oct 28 2019 ...RED FLAG WARNING ISSUED FOR FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR MENDOCINO...NORTHERN LAKE...SOUTHERN TRINITY...AND PORTIONS OF INTERIOR HUMBOLDT AND DEL NORTE COUNTIES FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .Gusty east-northeast winds will redevelop Tuesday morning across much of the higher terrain of interior northwest California. These winds will be collocated with very low humidity values and critically dry vegitation. Winds will not be nearly as strong as with the wind event over the weekend, but will still result in critical fire weather conditions. Exposed ridgetop locations will see the highest gusts, up to 45 mph, while lower elevations and valleys will see much lighter winds. The strongest winds will occur late in the day Tuesday and Tuesday night, followed by easing winds during the day on Wednesday. Humidity recoveries Tuesday night will be minimal, followed by very low humidity remaining on Wednesday. CAZ204-211-212-276-277-283-291315- /O.CON.KEKA.FW.W.0006.191029T1500Z-191030T2300Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit-Trinity- 1002 PM PDT Mon Oct 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 4 PM PDT WEDNESDAY ABOVE 2000 FEET... * WIND...East to northeast winds 15 to 30 mph with gusts up to 45 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 8 to 18 percent. Overnight recovery 30 to 60 percent in the valleys and only 15 to 30 percent on the ridges. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
507 WWUS86 KEKA 290955 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 255 AM PDT Tue Oct 29 2019 ...RED FLAG WARNING ISSUED FOR PORTIONS OF INTERIOR MENDOCINO...NORTHERN LAKE...MUCH OF TRINITY...INTERIOR HUMBOLDT...AND INTERIOR DEL NORTE COUNTIES FROM 8 AM THIS MORNING TO 4 PM PDT WEDNESDAY... .Gusty east-northeast winds will develop this morning across the interior ridges of northwest California. These winds will be collocated with critically low humidity values and dry vegetation. Exposed ridgetop locations will experience gusts from 30 to 50 mph, while lower slopes and valleys will experience much lighter winds. The strongest winds will occur during Tuesday afternoon and night, followed by weaker winds on Wednesday. CAZ203-291800- /O.EXA.KEKA.FW.W.0006.191029T1500Z-191030T2300Z/ Upper Smith- 255 AM PDT Tue Oct 29 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 8 AM this morning to 4 PM PDT Wednesday. * WIND...East to northeast winds 15 to 25 mph with gusts ranging from 30 to 50 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 5 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ204-211-212-276-277-283-291800- /O.CON.KEKA.FW.W.0006.191029T1500Z-191030T2300Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit-Trinity- 255 AM PDT Tue Oct 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT WEDNESDAY... * WIND...East to northeast winds 15 to 25 mph with gusts ranging from 30 to 50 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 5 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
544 WWUS86 KEKA 291733 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1033 AM PDT Tue Oct 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF INTERIOR MENDOCINO... NORTHERN LAKE...MUCH OF TRINITY...INTERIOR HUMBOLDT...AND INTERIOR DEL NORTE COUNTIES UNTIL 4 PM PDT WEDNESDAY... .Gusty east-northeast winds will continue into tonight across the interior ridges of northwest California. These winds will be collocated with critically low humidity values and dry vegetation. Exposed ridgetop locations will experience gusts from 30 to 45 mph, while lower slopes and valleys will experience much lighter winds. The strongest winds will occur this afternoon and tonight, followed by weaker winds on Wednesday. CAZ203-204-211-212-276-277-283-300200- /O.CON.KEKA.FW.W.0006.000000T0000Z-191030T2300Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 1033 AM PDT Tue Oct 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT WEDNESDAY... * WIND...East to northeast winds 15 to 25 mph with gusts ranging from 30 to 45 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 5 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
458 WWUS86 KEKA 300146 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 646 PM PDT Tue Oct 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF INTERIOR MENDOCINO...NORTHERN LAKE...MUCH OF TRINITY...INTERIOR HUMBOLDT...AND INTERIOR DEL NORTE COUNTIES UNTIL 4 PM PDT WEDNESDAY... .Gusty east-northeast winds will continue tonight across the interior ridges of northwest California. These winds will be collocated with critically low humidity values and dry vegetation. Exposed ridgetop locations will experience gusts from 25 to 35 mph with possible gusts to 40 mph, while lower slopes and valleys will experience much lighter winds. The strongest winds will occur tonight, followed by weaker winds on Wednesday. CAZ203-204-211-212-276-277-283-301215- /O.CON.KEKA.FW.W.0006.000000T0000Z-191030T2300Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 646 PM PDT Tue Oct 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT WEDNESDAY... * WIND...East to northeast winds 10 to 20 mph with gusts ranging from 30 to 40 mph across exposed ridges. * HUMIDITY...Afternoon humidity values from 5 to 15 percent with very poor recovery for the upper slopes and ridges tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
030 WWUS86 KEKA 300926 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 226 AM PDT Wed Oct 30 2019 CAZ203-204-211-212-276-277-283-301730- /O.CON.KEKA.FW.W.0006.000000T0000Z-191030T2300Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 226 AM PDT Wed Oct 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WIND...East to northeast winds 5 to 15 mph with gusts from 20 to 30 mph. * HUMIDITY...Afternoon humidity values from 5 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
370 WWUS86 KEKA 301724 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1024 AM PDT Wed Oct 30 2019 CAZ203-204-211-212-276-277-283-302300- /O.CON.KEKA.FW.W.0006.000000T0000Z-191030T2300Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 1024 AM PDT Wed Oct 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WIND...East to northeast winds 5 to 15 mph. * HUMIDITY...Afternoon humidity values from 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
495 WWUS86 KEKA 302235 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 335 PM PDT Wed Oct 30 2019 CAZ203-204-211-212-276-277-283-302345- /O.EXP.KEKA.FW.W.0006.000000T0000Z-191030T2300Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 335 PM PDT Wed Oct 30 2019 ...RED FLAG WARNING WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... Gusty east-northeast winds will continue to trend downward this afternoon, although locally breezy conditions may persist through late this evening along ridgetops in Trinity and eastern Mendocino Counties. Low daytime minimum RH values will persist through the end of the week. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 28, 4:00 AM PDT, 10 hours 2 minutes earlier.
Area forecast discussion, Oct 28, 4:00 AM PDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 AM PDT Mon Oct 28 2019
.SYNOPSIS...Gusty east-northeast ridgetop winds will relax across
the region by midday. However, a second round of gusty winds is
expected Tuesday and Wednesday. Otherwise, cold overnight
temperatures will occur through midweek.
&&
.DISCUSSION...An amplified upper ridge was positioned over the
NERN PAC and Gulf of Alaska early Monday morning, while downstream
an upper trough was located across the WRN AND CNTRL CONUS. A cold
dry polar continental airmass was spreading south across the
region within a deep-layer northerly flow regime. Trinity and
northeastern Mendocino valley temperatures have subsequently
fallen into the 20s to low 30s, while warmer lows were observed
farther south and west. Similar lows are expected Tuesday morning,
with even colder values probable Wednesday morning. Thus, frost
and freeze headlines will be likely on a nightly basis through at
least mid week.
Otherwise, east-northeast ridgetop winds are forecast to relax
across the region this morning. However, surface high pressure is
forecast to restrengthen Tuesday and Wednesday as an upper-level
shortwave trough digs south across the Great Basin. East-northeast
ridgetop winds gusting from 30 to 50 kt will be possible resulting
in another round of elevated to critical fire weather conditions.
See the fire weather discussion below for more information.
After Wednesday...the surface pressure gradient is forecast to
weaken leading to diminishing ridgetop wind speeds. Nevertheless,
the upper ridge over the NERN PAC will persist, which will favor
near zero rain chances through the next seven days.
JMG
&&
.AVIATION...The gusty northerlies have diminished over-night
along the coast and now have turned more easterly. These light
easterlies will continue through sunrise before switching back to
the west around mid morning. A very dry airmass moving into the
coast has allowed all terminals to remain vfr with high dew pt /
temp depressions. Thus expect the coast to remain vfr through the
remainder of the TAF cycle and beyond. With the light offshore
flow also moving across the interior areas...expect those areas to
remain VFR as well.
&&
.MARINE...Gusty north winds will persist across the northern and
southern outer waters as well as northern inner waters through
Tuesday resulting in an extension of small craft advisories.
Northerly winds will diminish to 5 to 10 kt by midweek. Model
guidance shows a westerly swell from 3 to 4 feet at 14 seconds
occurring from Tuesday through early next week. /EYS
&&
.FIRE WEATHER...A critically dry airmass will continue to spread
south and west across the region through midweek. Meanwhile,
easterly ridgetop winds supporting Red Flag conditions over
portions of southeast Humboldt, southern Trinity, and interior
Mendocino counties will relax by midday. However, model guidance
shows a shortwave trough digging south across the Great Basin
during Tuesday. That feature will be accompanied by strengthening
surface high pressure over NRN CA/NV resulting in the
redevelopment of gusty east-northeasterly ridgetop winds. At this
time, peak gusts are forecast to range between 30 to 50 kt, which
will be more than sufficient for another round of critical fire
weather conditions.
JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ102>106-
109>111-113.
Red Flag Warning until 11 AM PDT this morning for CAZ212-276-277-
283.
NORTHWEST CALIFORNIA COASTAL WATERS...Frost Advisory until 9 AM
PDT this morning for PZZ410-415.
Small Craft Advisory until 5 PM PDT Tuesday for PZZ450-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 28, 7:56 AM PDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 756 AM PDT Mon Oct 28 2019 CAZ101-291500- Coastal Del Norte- 756 AM PDT Mon Oct 28 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a risk for sneaker waves along area beaches through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-112-291500- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- 756 AM PDT Mon Oct 28 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>105-109-291500- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- 756 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. There is a risk for sneaker waves along area beaches through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-113-291500- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 756 AM PDT Mon Oct 28 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 6:25 PM PDT | Frost Advisory | EKA | Del Norte | 8 hr |
| Oct 28, 2:16 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 7 hr |
| Oct 28, 7:52 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Oct 28, 1:57 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Oct 28, 1:57 PM PDT | Freeze Warning | EKA | Mendocino | 19 hr |
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.